Jump to ContentJump to Main Navigation
Show Summary Details

A Cauchy–Davenport Type Result for Arbitrary Regular Graphs

Peter Hegarty
  • Mathematical Sciences, Chalmers University of Technology and University of Gothenburg, SE-41296 Gothenburg, Sweden.
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2011-04-11 | DOI: https://doi.org/10.1515/integ.2011.019


Motivated by the Cauchy–Davenport theorem for sumsets, and its interpretation in terms of Cayley graphs, we prove the following main result: There is a universal constant > 0 such that, if is a connected, regular graph on n vertices, then either every pair of vertices can be connected by a path of length at most three, or the number of pairs of such vertices is at least 1 + times the number of edges in . We discuss a range of further questions to which this result gives rise.

Keywords.: Regular graph; graph powers; Cauchy–Davenport theorem

About the article

Received: 2010-09-30

Accepted: 2011-01-01

Published Online: 2011-04-11

Published in Print: 2011-04-01

Citation Information: Integers, Volume 11, Issue 2, Pages 227–235, ISSN (Print) 1867-0652, DOI: https://doi.org/10.1515/integ.2011.019.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Aida Abiad, Sebastian M. Cioabă, and Michael Tait
Linear Algebra and its Applications, 2016, Volume 510, Page 160
Matt DeVos, Jessica McDonald, and Diego Scheide
Journal of Graph Theory, 2013, Volume 72, Number 1, Page 7

Comments (0)

Please log in or register to comment.
Log in